Discussions that mention lyrica

Back Problems board


Pepper, have you tried Lyrica for your nerve pain? Or were you allergic to it or something?

Or anyone else that's tried Lyrica...my rheumy told me it'll help muscle pain (which I do get some spasms, but I don't think my main problem is my muscles). The drug info says its for nerve pain and convulsions. I'm not sure if he gave it to me for my spine pain or other joints or what...but has it helped anyone and for what purpose?
Yes I have been on Lyrica and so has Shawley. Lyrica did nothing for me. I was allergic to elavil and Neurtion.
I was one that took Lyrica and was allergic with very serious adverse side effects. Same with Neurontin.

I was never told it would help for muscle pain.. thats a new one.

It might be of some help to you. I dont think your doc would offer it to try if he didnt think it had a shot of helping in some marginal way for you.

Just read the pamphlet that comes with it so you know what types of signs to look for in regard to adverse reactions.

I always inform my boyfriend when taking a new med or a change in my med dosage etc, just in case something happens.

I seem to gaining on my serious allergy reactions in the last few years and I have to over my basis on things unless something catches me by surprise of course. Such as taking a pro-biotic which my allergist years ago recommended for me. Well I tried this last winter and taking it at night for 2 nites. Then I missed so took it at work during lunch the next day. Within 20 minutes I rushed to the hospital with severe allergic reaction and did not have my epipen with me. Fun fun! I was fine. I just looked like I had been to Tahiti for two weeks in the sun and no sunblock on very pale skin! lol.

So give it try but just watch for things. Allergic and adverse reactions and not common, so chances are you will be just fine.
I took Lyrica as well, for nerve pain. I had a bad reaction on it. I am not sure what you call it, but when ever I turned my head to the side, it took a while for my eyes to follow. I am not sure, but maybe it is called tracking. It made me very dizzy and nauseous. It took me a while to feel "normal" again after taking it. I don't have any other allergies to any other medication, but this one just reacted badly. I can't tell you if you would have a bad reaction to it or not, or how common it is. Just wanted to share my story.
I hope you find something that works for you.
[COLOR="Navy"]Bay-
Lyrica is for nerve pain, not muscle. It was developed for seizures and the side effect is that it works on nerve pain. I took it for about 5 months. Worked fairly well, except for the weight gain....couldn't handle that.... It wasn't developed for muscle pain....maybe your doc needs glasses?
[COLOR="RoyalBlue"]HI,
Well looks like I'm the minority here, I take lyrica, 450 mgs. a day. It replaced 2700 mg. of neurontin a day. I can't sing it's praises loud enough. I will be on it for life so I will be able to give you first hand long term info too, lol. I do have a slight problem with some blurred vision but it is breif and not often, seems like when I push my body to much and not taking care of myself it will show up but not bad enough to bother me.

I take 450 mg. lyrica a day, lortab 10/500 every 6 hrs., and flexiril 10 mg. every 8 hrs. with this combination I do not have total pain releif but it is low enough that I can try to function again.

I hope I have been of some help.

God Bless

Carol
[FONT="Arial Narrow"][SIZE="3"]I was put on Lyrica at my 6 weeks check up for nerve pain in my feet and legs. That was 3 weeks ago and so far I can't tell any big change. I would call this more of discomfort than pain. I have never had anything like it so it is very hard for me to describe. It is a discomfort that drives me nuts, like you want to claw your skin. A pain pill takes care of it, but I don't think of it as actual pain, though I do have sharp pains in the nerves of my feet infrequently. I was also on Flexeril for muscle spasms in my legs and feet but I had been on that so long before surgery that I decided to quit. It isn't good for you. When I took potassium I found the spasms are almost 100% gone. I'm glad someone mentioned the weight gain with Lyrica because I have gained recently and was feeling really bad about it.[/FONT]
I took lyrica too and it never helped with my leg pain and I gainrd weight.